Alert archive / Massachusetts / Coastal Flood Statements in 2026
Coastal Flood Statement 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Mar 23, 2026, 9:13 PM EDT for Norfolk County, Plymouth County, Massachusetts. It took effect at Mar 24, 2026, 2:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2026, 9:13 PM EDT (01:13 UTC)
- In effect from
- Mar 24, 2026, 2:00 AM EDT
- Expired
- Mar 24, 2026, 6:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 20 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -170 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WHUS41 KBOX 240113
CFWBOX
Coastal Hazard Message
National Weather Service Boston/Norton MA
913 PM EDT Mon Mar 23 2026
MAZ019-241000-
/O.NEW.KBOX.CF.S.0002.260324T0600Z-260324T1000Z/
Eastern Plymouth MA-
913 PM EDT Mon Mar 23 2026
...COASTAL FLOOD STATEMENT IN EFFECT FROM 2 AM TO 6 AM EDT
TUESDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways (11.7 to 11.8 feet Mean Lower Low Water).
* WHERE...Eastern Plymouth MA County.
* WHEN...From 2 AM to 6 AM EDT Tuesday.
* IMPACTS...Some water on low lying roads and property.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
&&
Time of high total tides are approximate to the nearest hour.
Green Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.6 ft, Moderate 3.6 ft, Major 5.6 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
24/04 AM 11.6/12.1 1.7/ 2.2 1.1/ 1.6 4 Minor
24/04 PM 9.1/ 9.6 -0.9/-0.4 0.2/ 0.8 3 None
25/05 AM 9.9/10.4 0.0/ 0.5 -0.5/ 0.0 2-3 None
25/06 PM 8.0/ 8.5 -2.0/-1.5 -0.6/-0.1 2-3 None
26/06 AM 9.7/10.2 -0.2/ 0.2 -0.3/ 0.2 2 None
26/07 PM 8.3/ 8.8 -1.7/-1.2 -0.2/ 0.3 3 None
Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
24/04 AM 11.5/12.0 1.8/ 2.2 1.0/ 1.5 4-5 Minor
24/04 PM 9.1/ 9.6 -0.7/-0.2 0.2/ 0.8 4 None
25/05 AM 9.9/10.4 0.2/ 0.7 -0.3/ 0.2 3 None
25/06 PM 8.0/ 8.5 -1.8/-1.3 -0.5/ 0.0 2-3 None
26/06 AM 9.5/10.0 -0.2/ 0.2 -0.5/ 0.0 2-3 None
26/07 PM 8.2/ 8.7 -1.6/-1.1 -0.2/ 0.3 3 None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Mar 23, 7:32 PM EDT, 1 hour 41 minutes earlier. Its key messages:
- Scattered snow showers across portions of southern New England late today through midnight.
- Milder Wed, then spring-like Thu, followed by showers accompanying a cold front Thu night into early Fri.
- Behind the front, dry, but blustery and colder later Friday into Saturday
Area forecast discussion, Mar 23, 7:32 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
732 PM EDT Mon Mar 23 2026
.WHAT HAS CHANGED...
No significant changes to prior forecasts.
&&
.KEY MESSAGES...
- Scattered snow showers across portions of southern New England
late today through midnight.
- Milder Wed, then spring-like Thu, followed by showers accompanying
a cold front Thu night into early Fri.
- Behind the front, dry, but blustery and colder later Friday
into Saturday
&&
.DISCUSSION...
KEY MESSAGE 1...Scattered snow showers across portions of southern
New England late today through midnight.
Fairly impressive shortwave aloft, that is also associated with
a pocket of cold air (500mb temperatures colder than -30C) will
rotate across the region this evening into early overnight.
Although it's coming through overnight, the cold air aloft will
be enough to generate enough instability for scattered snow
showers to develop, with activity waning after midnight. Just
like summer time convection, not everyone will see these snow
showers. Snow Squall Parameter is not overly impressive (values
just above 1), but suggests the better chances for any briefly
heavier snow showers will be across the western half of the
area. Points further east may just see flurries. Accumulations
will be light (generally less than 1/2") and be confined to
those localized areas that see the brief heavier bursts. No
impacts to roads are anticipated.
On a side note, ahead of the main trough, a ribbon of vorticity
aloft will result in a general area of light snow & rain that
will traverse the region through 6pm, but also not have any real
impacts.
KEY MESSAGE 2...Milder Wed, then spring-like Thu, followed by
showers accompanying a cold front Thu night into early Fri.
Active upper air pattern will bringing a series of shortwave troughs
through the region. The first short wave will move across the region
Wed night. This first wave will have limited moisture and jet
dynamics. Therefore, shower activity should be more scattered in
coverage. Hence, not everyone will have measurable rainfall. WAA
ahead of the short wave will result in milder temps Wed, with highs
around 50, cooler near the south coast, in response to gusty SW
winds. Morning sunshine likely gives way to afternoon clouds, in
response to WAA pattern.
Then spring-like warmth Thursday ahead of the next short wave. Highs
should rise to around 60 away from the south coast, given another
day of SW winds. This second wave moves through Thursday night into
early Friday and has more moisture and forcing for ascent.
Therefore expecting showers Thu night into early Fri to be more
widespread.
As previous forecaster noted, each shortwave (Wed ngt & again Thu
ngt) will be accompanied by a robust low level SW jet. But given the
timing, a nocturnal inversion will preclude these stronger winds
aloft from mixing to the surface.
KEY MESSAGE 3...behind the front, dry, but blustery and colder
later Friday into Saturday.
FROPA occurs sometime early Friday, followed by drier but blustery
and colder conditions. Some of the model guidance (GFS & UKMET)
advects -12C air at 925 mb temps across SNE 12z Sat! Not very spring-
like, then again, March in New England. Lows in the teens and 20s,
highs only 35-40 Saturday.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
00z TAF Update...
Moderate confidence tonight and Tuesday.
Bulk of the -SN and -RA has moved off the coast but areas of
scattered rain and snow showers have developed across across
much of the region and will traverse across the region through
about 05-06z or so. Confidence in specific location and timing
of those scattered snow showers is only at the level to use
PROB30 lines in most of the TAFs except eastern MA where
confidence is a bit higher for more widespread rain and snow.
Conditions should start to slowly improve to MVFR after 06z from
west to east, and then VFR pretty much everywhere (except the
Cape and Islands) by 12z. For the remainder of Tuesday, VFR
conditions will prevail. Surface winds will start out from the
NW and transition to SW and range from 8-12kts.
KBOS Terminal...Moderate confidence. Should see light
precipitation continue thru 04-06z. Uncertainty if any impact
BOS given temperatures remain above freezing. Not expecting any
accumulations. Low probability of precipitation and IFR
continuing through 10z, but not enough to include in the
forecast. NW to SW winds on Tuesday, though some guidance
suggests a brief onshore sea breeze will develop around 18z.
KBDL Terminal...Moderate confidence. Uncertainty if any impact
from light -SHSN at BDL, but it's possible a coating of snow
does occur.
Outlook /Tuesday Night through Saturday/...
Wednesday: VFR. Breezy.
Wednesday Night: VFR. Breezy. Slight chance RA.
Thursday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance RA.
Thursday Night: MVFR/IFR conditions possible. Breezy. RA
likely.
Friday: VFR. Breezy. Slight chance RA.
Friday Night: VFR. Slight chance SN.
Saturday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through Tuesday...High confidence.
Northerly winds that were gusty earlier today are slowly
decreasing, and have taken down the Small Craft Advisories for
Boston Harbor and Narragansett Bay. The trend will be for the
winds to continue to diminish and then shift to NW later this
evening. Winds continue to weaken Tuesday, and it's possible the
SCA for the more outer waters will be taken down prior to
Tuesday afternoon, although seas will remain a little rough
beyond that time.
Outlook /Tuesday Night through Saturday/...
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Slight chance of rain.
Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft. Slight
chance of rain.
Thursday Night: Moderate risk for Small Craft Advisory winds
with local gusts up to 30 kt. Local rough seas. Chance of rain.
Friday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Chance of rain.
Friday Night: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain, slight chance of snow.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ231>235-237.
Small Craft Advisory until 2 PM EDT Tuesday for ANZ250-251-
254>256.
&&
DISCUSSION...Nash/Nocera
AVIATION...FT/Nocera
MARINE...Nash/NoceraThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 1:57 PM EDT | Small Craft Advisory | BOX | 12 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2026Every coastal flood statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.